Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 13, 2013, 1:00 PM EDT for Hancock County, Hawkins County, Sullivan County, Tennessee; Lee County, Scott County, Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 1:00 PM EDT (17:00 UTC)
- Expired
- Jun 13, 2013, 1:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Lee County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 68 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -333 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:42 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 9:42 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 942 AM EDT THU JUN 13 2013 .DISCUSSION... WARM AND MUGGY CONDITIONS CONTINUE ACROSS THE FORECAST AREA THIS MORNING. THERE ARE MORE CLOUDS ACROSS THE REGION THIS MORNING WHICH MAY INHIBIT WARMING AHEAD OF THE FRONTAL BOUNDARY MOVING INTO NORTHERN PARTS OF KENTUCKY. SHORT RANGE NUMERICAL MODEL OUTPUT HAS CONSISTENTLY BEEN KEEPING DAYTIME TEMPS AT KTYS AND KTRI IN THE MID TO LOWER 80S RESPECTIVELY. OTHERWISE...TOUCHED UP ZONE FORECAST TO MENTION THE POSSIBILITY OF SOME STORMS BEING SEVERE LATER THIS MORNING/AFTERNOON. SPEAKING OF STORMS...THEY SHOULD BEGIN TO MOVE ACROSS THE PLATEAU AND SOUTHWEST VA BY 18Z. STORMS WILL BE AWAITING THE UPPER LEVEL SUPPORT BEFORE REALLY INITIATING AND BECOMING STRONGER. THREAT OF SEVERE WEATHER LESSENS RAPIDLY AROUND 00Z WHEN THE SHORTWAVE AND TROUGH AXIS SHIFT EAST OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 89 66 86 61 89 / 60 10 10 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 86 61 83 59 88 / 70 10 10 0 0 OAK RIDGE, TN 87 61 84 59 89 / 60 10 10 0 0 TRI CITIES AIRPORT, TN 83 57 81 52 86 / 80 20 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AC
Hazardous weather outlook, Jun 13, 5:30 AM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU JUN 13 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT THU JUN 13 2013 /430 AM CDT THU JUN 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT PUSHING THROUGH THE SOUTHERN APPALACHIAN REGION WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 13, 12:01 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1201 PM EDT THU JUN 13 2013 TNZ013-014-037-VAZ001-131645- CAMPBELL TN-CLAIBORNE TN-LEE VA-UNION TN- 1201 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...CLAIBORNE...CAMPBELL AND UNION COUNTIES UNTIL 1245 PM EDT... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF MIDDLESBORO...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARROGATE-SHAWANEE... TAZEWELL...CUMBERLAND GAP...ARTHUR...SPRINGDALE...SANDLICK...LONE MOUNTAIN...EWING AND HOWARD QUARTER. AMP.23
Special weather statement, Jun 13, 12:15 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1215 PM EDT THU JUN 13 2013 VAZ001-002-005-131700- LEE VA-SCOTT VA-WISE VA- 1215 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...CITY OF NORTON...WISE AND SCOTT COUNTIES UNTIL 100 PM EDT... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MCROBERTS TO EVARTS...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON... PENNINGTON GAP...BIG STONE GAP...POUND...ST. CHARLES...PARDEE... DRYDEN...APPALACHIA...JASPER AND COEBURN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Special weather statement, Jun 13, 12:44 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1244 PM EDT THU JUN 13 2013 TNZ014>016-131730- CLAIBORNE TN-HANCOCK TN-HAWKINS TN- 1244 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK AND CLAIBORNE COUNTIES UNTIL 130 PM EDT... AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF TAZEWELL...OR 14 MILES WEST OF SNEEDVILLE...MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE... ROGERSVILLE...SURGOINSVILLE...EVANSTON...TREADWAY...MOORESBURG... KLONDIKE...ST. CLAIR...KYLES FORD...MCCLOUD...KEPLER AND OKOLONA. AMP.23
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:00 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Washington | 45 min |
| Jun 13, 1:28 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Hancock, Hawkins, Johnson, Sullivan, Washington | 62 min |
| Jun 13, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Hawkins, Johnson, Sullivan, Unicoi and 1 more | 57 min |
| Jun 13, 1:42 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson, Sevier | 48 min |
| Jun 13, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson | 45 min |
| Jun 13, 2:05 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 40 min |
| Jun 13, 2:13 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 47 min |
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 30 min |
| Jun 13, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 44 min |
| Jun 13, 2:20 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 40 min |
| Jun 13, 2:23 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Unicoi, Washington | 22 min |
| Jun 13, 2:31 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins | 29 min |
| Jun 13, 2:34 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Jefferson, Knox, Union | 41 min |
| Jun 13, 2:48 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi, Washington | 27 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 41 min |
| Jun 13, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 37 min |
| Jun 13, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Morgan, Roane | 46 min |
| Jun 13, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 65 min |
| Jun 13, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Jefferson, Knox and 2 more | 65 min |
| Jun 13, 3:17 PM EDT | Tornado Warning | MRX | Cocke, Grainger, Jefferson, Knox, Sevier | 43 min |
| Jun 13, 3:21 PM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hawkins, Johnson, Sullivan, Unicoi and 1 more | 3 hr |
| Jun 13, 3:32 PM EDT | Tornado Warning | MRX | Greene | 28 min |
| Jun 13, 3:39 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Knox, Sevier | 66 min |
| Jun 13, 3:42 PM EDT | Flash Flood Warning | MRX | Carter, Unicoi, Washington | 4 hr |
| Jun 13, 3:54 PM EDT | Tornado Warning | MRX | Cocke, Jefferson, Sevier | 36 min |
| Jun 13, 3:56 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Sevier | 64 min |
| Jun 13, 4:04 PM EDT | Areal Flood Advisory | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 3 hr |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 33 min |
| Jun 13, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 63 min |
| Jun 13, 4:29 PM EDT | Areal Flood Advisory | MRX | Blount, Monroe | 3 hr |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 48 min |
| Jun 13, 4:52 PM EDT | Flash Flood Warning | MRX | Blount | 3 hr |
| Jun 13, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 37 min |
| Jun 13, 12:33 PM EDT | Severe Thunderstorm Warning | MRX | Scott, Wise, City of Norton | 42 min |
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 36 min |
| Jun 13, 1:51 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 39 min |
| Jun 13, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.